I was sprung from the hospital on Sunday and since then have just been taking it easy at home. The last time I had a flare (when I first got diagnosed) I tried rushing right back to work the day after being released from the hospital. And I didn't slow down on any of my duties. As a result I ended up bouncing in and out of the hospital three or four times before I got stabilized. This time I decided I was going to take three days off at home to see how I did. So far so good. Today is my first day back at work. I get dizzy sometimes thanks to the meds and having to run around the building and being on a low residue (low-fiber) diet doesn't help either, but for the most part I am fine.
Thanks to the liquid diet and puking I lost 2 pounds while in the hospital. I was on very high doses of IV steroids while in the hospital, and I will be on them orally for at least a month, possibly two. I am very nervous about what the steroids are going to do for my weight loss efforts. Last time I was on high doses of Prednisone I wasn't actively trying to lose weight so I didn't really pay attention to that aspect of things. This time I am determined to lose this weight as quickly and safely as possible. The problem is Prednisone makes you feel ravenously hungry all. the. time. I literally feel like there is a giant empty hole in the pit of my stomach all day long, including right after I eat a meal. I am trying to eat several small meals a day to try and compensate, but so far I have had to just suck it up and deal with feeling hungry all the time.
Prednisone also makes you retain water like crazy, so I am waiting for my ankles and face to start swelling any day now. My fingers are already getting there. I expect I won't be able to wear my wedding rings for much longer which makes me very sad. I love my rings, they are perfect and my husband put so much thought into them, I hate not being able to wear them. I am going to take a before shot tonight of my face, and then after the swelling starts I will take an after shot so you can see the difference the 'roids make. Patients call it Moon Face. Everything just gets bigger and rounder, and it doesn't go away until you have been off the steroids for a few weeks.
I am anxious to see what my regular GI doctor has to say about all this happening. Dr. W is awesome (and very cute) and I know he won't mind sitting there answering all my questions, which is the sign of a good doctor in my book. The main concern is that this flare started exactly a week after my last Remicade infusion. This really shouldn't happen. Remicade has kept me in remission for the past three-four years, I have no clue why this happened now all of a sudden. I am also concerned about what we will do from here on out. Stay on remicade? Increase the frequency of infusions? Switch to another drug? I will definitely be getting a Colonoscopy in the next few weeks. That is always fun.
On a much lighter and more fun note, this weekend is the Harrisburg Cupcake Cup 2010! I am making Chai Caramel Cupcakes with Vanilla Bean Buttercream, and I will be making fondant pumpkins and leaves as decoration. I am very excited at the prospect of doing something just for fun, and I am taking that one day off of my diet so I can eat a couple cupcakes. Plus, I took the day off work for the occasion, which is always a bonus. I am going to teach my DH how to use my camera so that he can document the whole day from baking to judging, so expect a huge photo heavy post sometime next week. And of course I will post the recipe as well after the competition. Wish me Luck!